followup question for 'Viread and Urinary Problems"
Apr 3, 2005
I wanted to thank Dr Henry for his reply - I really appreciated it!
Dr Henry, your idea about the renal changes makes sense, in the context of my very limited understanding, because, although I have not had blood work since this most recent episode, when I took Viread the time before that, my renal values in the routine blood work WERE modestly abnormal (and the BUN/creatinine ratio never went back to normal since then - over a year ago). The abnormalities were never enough for my former doctor to take any action.
I don't know if Dr Henry (or Dr Conway) will have time to clarify a little more, but I was wondering HOW modest renal abnormalities from Viread could aggravate a pre-existing irritative bladder condition. For example, would there be higher (or lower) levels of something in my urine, and what would that something be?
Also, would that something be reflected in the persistently abnormal BUN/creatinine ratio that I still had before this episode - and, if so, how could I get that something to improve? Like, would it be more a matter of drinking a lot of water, or eating the right diet, or alkalinizing my urine with Tums, or...what?
Thank you - I so appreciate this glimmer of understanding you have already given me, Dr Henry, and thank you SO much in advance to either expert if you have time to clarify. My doctor is very busy, and I think it has helped us figure things out sometimes in the past when I've tried to get some understanding on my own. Thank you both for all you do.
Response from Dr. Henry
A slight aggravation of a mild/modest kidney problem could aggravate the sensitivity your bladder may have to changes in (acid/base level)pH or concentration of various urinary components. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.